A. DONALD MERRITT, M.D.; BERNARD F. FETTER, M.D.
Although isoniazid is an excellent drug in the therapy of tuberculosis, it does give rise to toxic reactions in some 5% of patients.1 The first, more common type of reaction is seen in the nervous system and is manifested by various peripheral neuritides. This toxic effect is apparently related to the pharmacologic action of the drug, and varies in incidence and severity with the dosage.2, 3 The second, less common group of reactions is felt to be allergic in nature,4, 6 with the varied patterns of dermatitis,1 drug fever,4, 7, 8 leukopenia, purpura1 and hepatitis.6, 9, 10 Hepatitis is most
A. DONALD MERRITT, BERNARD F. FETTER. TOXIC HEPATIC NECROSIS (HEPATITIS) DUE TO ISONIAZID: REPORT OF A CASE WITH CIRRHOSIS AND DEATH DUE TO HEMORRHAGE FROM ESOPHAGEAL VARICES(TOXIC HEPATIC NECROSIS (HEPATITIS) DUE TO ISONIAZID: REPORT OF A CASE WITH CIRRHOSIS AND DEATH DUE TO HEMORRHAGE FROM ESOPHAGEAL VARICES*). Ann Intern Med. 1959;50:804–810. doi: 10.7326/0003-4819-50-3-804
Download citation file:
Published: Ann Intern Med. 1959;50(3):804-810.
Esophageal Disorders, Gastroenterology/Hepatology, Liver Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use